# SDR 2012FA0000507

- Difficulty date: July 23, 2012
- Submitted: July 23, 2012
- Operation: General aviation
- Engine: Cfmint CFM567B262
- Engine time: 35,960 hours, 12,900 cycles
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Part number: 1759M36P02
- Part serial: TMT6Y183
- Condition: Destroyed
- Location: Engine
- Part time: 7,971 hours, 2,925 cycles
- Component: Engine, Cfmint
- Stage of operation: CL
- How discovered: O
- Nature of condition: Z, Y
- Precautionary procedure: A

## Discrepancy

ENGINE FAILED WHILE CLIMBING THRU 1100 FT.  MASSIVE FAILURE WITH LOUD BANG.  N1 & N2 SEIZED , RETURNED TO DEPARTURE.  REPORTED ENGINE HIGH N2 VIBRATION (5 AC UNITS) FOLLOWING TAKEOFF, WITH RESULTING UNCOMMANDED ENGINE IFSD, SUBSEQUENT PILOT INITIATED AC AIR RETURN AND FLIGHT CANCELLATION.  UNEVENTFUL SINGLE ENGINE LANDING AT DEPARTURE.  INITIAL GENERAL VISUAL INSPECTION REVEALED METAL-IN-TAILPIPE.  DURING DISASSEMBLY IT WAS NOTED SEVERE DAMAGE ON HPT AND LPT SECTION;  HPT FRONT ROTATING AIR SEAL HAS APPROXIMATELY 40 PERCENT OF AREA BETWEEN RETAINER RABBET FILLET AND INDUCER HOLE MISSED.  THIS SEAL WAS INSTALLED NEW DURING THE LAST SHOP VISIT.
